Alert archive / Mississippi / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 18, 2022, 12:21 AM CDT for Greene County, Perry County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2022, 12:21 AM CDT (05:21 UTC)
- Expired
- Apr 18, 2022, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.75 in
- Wind
- 30
Counties Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
The text
As transmitted.
826
WWUS84 KMOB 180521
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1221 AM CDT Mon Apr 18 2022
MSZ075-076-180600-
Perry MS-Greene MS-
1221 AM CDT Mon Apr 18 2022
...A strong thunderstorm will impact portions of northern Perry and
southern Greene Counties through 100 AM CDT...
At 1221 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southeast of Macedonia, or 8 miles east
of Petal, moving southeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Richton, Leakesville, Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3143 8915 3143 8907 3121 8848 3100 8860
3100 8867 3125 8915
TIME...MOT...LOC 0521Z 298DEG 36KT 3135 8911
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
$$
JLHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 17, 8:26 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 17, 8:26 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Mobile AL 826 PM CDT Sun Apr 17 2022 .MESOANALYSIS UPDATE...Current analysis shows a northward- moving outflow boundary located just north of the FL Panhandle-AL border, stretching northwest through central Wayne county in MS. This attaches to a surface low, which has also formed over southwest MS and is beginning to lift northeast. To the south of the boundary, air remains moderately unstable, with MLCAPEs of 1000 to 2000 J/kg. Upstream in southern MS and eastern LA, where temperatures are in the upper 70s to low 80s, MLCAPEs rise to 2000 to 2500 J/kg. Looking at the kinematics at play, strong diffluence aloft is present over southern Mississippi due a split 300mb flow, with a northwesterly jet over Louisiana and a west- southwesterly jet over the Tennessee River Valley. A stout shortwave trough is currently located over the MS River valley and is quickly moving eastward. Additionally, VAD analysis profiles over KMOB suggest that a low level jet may be forming as 1km winds have increased to around 30 to 35 knots. The best differential divergence has entered our southeast MS counties and is beginning to spread into southwestern AL. As this occurs, the outflow boundary will serve as a focus point for storms to develop and move along. As stated above, storms along and south of the boundary will have plenty of instability to work with, as well as PWATs of 1.5 to 1.7 inches. Model soundings also suggest that dry air remains present above 700mb. With this dry air in place and 0-6km bulk shear values ranging from 45 to 55kts, these storms have the potential to produce large hail up to at least golf ball sized. Damaging downburst winds may also be possible in some of the stronger storms. Additionally, with the forming southwesterly low level jet and light southeasterly winds at the surface, hodographs along and south of the outflow boundary are gaining more curvature, thus increasing SRH values. Therefore one or two brief tornadoes cannot be ruled out. The severe risk will push southeastward throughout the remainder of the evening, moving offshore/east of our area around, or a little after midnight. /96 && .PREV DISCUSSION... /issued 615 PM CDT Sun Apr 17 2022/ AVIATION... 00Z issuance...Upper level MVFR to VFR conditions with local low MVFR to IFR conditions in locally heavy rain were noted across the forecast area at 23z. These local drops will continue in the eastward moving convection through the evening. Additional strong thunderstorms will move over the forecast area from the west in the overnight hours ahead of an approaching cold front, bringing local drops to low end MVFR/IFR in locally heavy rains. Southerly winds around 10 knots will shift to northwesterly around 10 knots after 08z as the cold front moves across inland southeast Mississippi to southwest Alabama and the western Florida Panhandle. /16 PREV DISCUSSION... /issued 403 PM CDT Sun Apr 17 2022/ NEAR TERM UPDATE /Now Through Monday/...An upper-level trough, located over New England will continue to lift northeast. Another larger trough, currently over the north-central US, will take on a negative tilt as it digs southeastward during the period. Out ahead of the large trough, a pronounced lead shortwave trough is currently approaching the ArkLaTex region. This shortwave will continue to quickly move off to the east, passing over our region by early Monday morning. At the surface, a stationary frontal boundary, located over our northern counties, will slowly lift to the north during the day today. In response to the lead shortwave trough, a low looks to develop along the stationary boundary over Mississippi and quickly push to the northeast. As it does so, it will effectively lift the boundary north and allow for a cold front to sweep through the region by Monday morning. Current analysis shows that showers and thunderstorms have moved into southeast Alabama in response to a weak shortwave impulse moving within diffluent northwesterly flow aloft. Over our region, deep-layer moisture is currently in place across the region, with PWATs estimated to be around 1.4 to 1.7 inches. 12z soundings from KLIX and KJAN do show the presence of a dry layer between 700 and 500mb, which, with northwesterly flow aloft, has likely advected into the local area. With the dry layer in place and decent lapse rates, MLCAPEs have increased to 1500 to 2000 J/kg. DCAPEs across the region have also increased to 700 to 900 J/kg, with 900 to 1100 J/kg located upstream in western Mississippi and eastern Louisiana. 0-6km Bulk Shear values of 40 to 45 kts are also present across the region, but with 850mb winds only at 15 to 20 kts, 0-1km SRH values remain low at this time, at approximately 50 to 100 m2/s2. By the early evening hours, another area of differential divergence will move into our region as the lead shortwave approaches from the northwest. With the current PWAT and CAPE values in place, there will likely be an uptick in shower and thunderstorm activity through the afternoon. Decent shear values and high DCAPE values also suggest that some storms can become strong to severe by producing damaging winds of up to 60 mph and large hail (quarter-sized or greater). By the evening, models continue to suggest the development of a weak 25 to 30 kt low level jet. If this were to occur, this could be just enough to bring some curvature to the hodographs, which in turn may lead to an increase of 0-1km SRH values to the 100 to 150 m2/s2 range. Therefore, one or two brief tornadoes cannot be ruled out this evening. Heavy rainfall will also be possible in some of the heavier storms. If storms set up and train across the same regions, this could lead to localized flash flooding, especially for urban and low-lying areas. By late evening into early Monday morning, the cold front will approach the region. Some showers and a few thunderstorms will be possible as it passes through, however, PWATs will have decreased to 1.2 to 1.4 inches and instability values will have dropped off due to the combination of the loss of daytime heating and previous storm activity. Therefore, by this point, expect the threat of severe weather to have decreased. The front pushes through the area by mid morning, giving way to cooler and drier conditions. Lows tonight will be in the 60s across the area. Highs on Monday will remain in the 70s. /96 SHORT TERM /Monday night Through Wednesday night/...A negatively tilted upper trof over the eastern states into the Bahamas moves off into the western Atlantic through Tuesday night while a large surface ridge builds from the central states into the eastern states. This pattern promotes a deep layer northerly flow over the forecast area through Tuesday along with dry conditions. The surface ridge becomes oriented over the eastern states into the western Atlantic Wednesday into Wednesday night as another upper trof progresses across the northern Plains to the Great Lakes region. This allows for a southerly/southeasterly flow to develop but the return of moisture to the area is not expected to be sufficient to support pops and have continued with a dry forecast through the remainder of the period. Lows Monday night and Tuesday night range from the mid 40s to the lower/mid 50s at the coast. Milder overnight temperatures follow for Wednesday night when lows range from the mid 50s inland to the lower 60s near the coast. Highs on Tuesday range from around 70 well inland to the mid 70s closer to the coast, then Wednesday will be warmer with highs 75 to 80. A low risk of rip currents is expected through the period. /29 EXTENDED TERM /Thursday Through Sunday/...An upper ridge builds over the southeastern states through Friday and phases with another upper ridge which progresses across the central states into the eastern states. This results in a large upper ridge pattern over the eastern states which persists through Saturday then begins to move off into the western Atlantic on Sunday as a large upper trof advances across the central states. A surface ridge remains in place over the southeastern states through Saturday then weakens on Sunday as a cold front approaches from the west. Subsidence associated with the upper ridge building over the region will favor dry conditions continuing over the forecast area through Saturday. As the upper ridge begins to move off to the east on Sunday, abating subsidence allows for improving deep layer moisture mainly over the western portion of the area and will have slight chance pops return to the western portion of the area by Sunday afternoon. /29 MARINE...A light to occasionally moderate south to southwesterly flow tonight will become a moderate northerly flow by Monday morning in the wake of a cold front. Strong flow will then develop Monday night, along with building seas. Therefore, a Small Craft Advisory will likely be needed from Monday night through Tuesday afternoon. Moderate to at times strong east to southeasterly flow is anticipated through midweek. /96 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Local storm report, Apr 17, 11:28 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1128 PM CDT SUN APR 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND GST PENSACOLA INTERNATIONAL 30.47N 87.19W
04/17/2022 M74 MPH ESCAMBIA FL ASOS
&&Special weather statement, Apr 17, 11:37 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
1137 PM CDT Sun Apr 17 2022
ALZ058-060-180530-
Covington AL-Crenshaw AL-
1137 PM CDT Sun Apr 17 2022
...Strong thunderstorms will impact portions of southeastern Crenshaw
and Covington Counties through 1230 AM CDT...
At 1136 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles southeast of
Glenwood to near Dozier to 5 miles west of Red Level. Movement was
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Andalusia, Opp, Florala, Brantley, River Falls, Red Level, Lockhart,
Dozier, Heath, Gantt and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3154 8615 3153 8620 3099 8619 3100 8650
3152 8670 3151 8640 3170 8615 3166 8615
3162 8618 3162 8615
TIME...MOT...LOC 0436Z 310DEG 25KT 3162 8614 3146 8634 3142 8671
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JLHLocal storm report, Apr 17, 11:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1152 PM CDT SUN APR 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND GST 11 E GULF BREEZE 30.36N 86.99W
04/17/2022 M43 MPH ESCAMBIA FL MESONET
41 KNOTS MEASURED BY WEATHERFLOW MARINE
PLATFORM.
1048 PM TSTM WND GST EAST END OF DAUPHIN 30.25N 88.08W
04/17/2022 M39 MPH MOBILE AL C-MAN STATION
34 KNOTS MEASURED BY NATIONAL OCEAN SERVICE
MARINE PLATFORM.
1054 PM TSTM WND GST FORT MORGAN 30.23N 88.02W
04/17/2022 M47 MPH BALDWIN AL C-MAN STATION
41 KNOTS MEASURED BY NATIONAL OCEAN SERVICE
MARINE PLATFORM.
&&Local storm report, Apr 18, 12:13 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1213 AM CDT MON APR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TSTM WND DMG THEODORE 30.55N 88.18W
04/17/2022 MOBILE AL AMATEUR RADIO
POWER OUTAGES NEAR THEODORE HIGH SCHOOL.
1018 PM TSTM WND DMG BAY MINETTE 30.88N 87.77W
04/17/2022 BALDWIN AL EMERGENCY MNGR
POWERLINES AND TREES DOWN. TRANSFORMER
POSSIBLY DOWN CAUSING FIRE.
1026 PM TSTM WND DMG FAIRHOPE 30.52N 87.90W
04/17/2022 BALDWIN AL EMERGENCY MNGR
PART OF A TREE DOWN ON COUNTY ROAD 34 WEST
OF HIGHWAY 181.
1035 PM TSTM WND DMG ROBERTSDALE 30.55N 87.71W
04/17/2022 BALDWIN AL EMERGENCY MNGR
POWER LINES DOWN AND POWER OUT AROUND COUNTY
ROAD 71.
1035 PM TSTM WND DMG ROBERTSDALE 30.55N 87.71W
04/17/2022 BALDWIN AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 87 AND PONDEROSA
FARM ROADS.
&&Local storm report, Apr 18, 12:16 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1216 AM CDT MON APR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND GST MONTROSE 30.57N 87.90W
04/17/2022 M60 MPH BALDWIN AL EMERGENCY MNGR
MEASURED BY HANDHELD INSTRUMENT.
&&Special weather statement, Apr 18, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1221 AM CDT Mon Apr 18 2022
MSZ075-076-180600-
Perry MS-Greene MS-
1221 AM CDT Mon Apr 18 2022
...A strong thunderstorm will impact portions of northern Perry and
southern Greene Counties through 100 AM CDT...
At 1221 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southeast of Macedonia, or 8 miles east
of Petal, moving southeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Richton, Leakesville, Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3143 8915 3143 8907 3121 8848 3100 8860
3100 8867 3125 8915
TIME...MOT...LOC 0521Z 298DEG 36KT 3135 8911
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:35 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 40 min |
| Apr 17, 8:09 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 51 min |
| Apr 17, 8:12 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 48 min |
| Apr 17, 8:28 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 62 min |
| Apr 17, 8:51 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 54 min |
| Apr 17, 9:07 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 53 min |
| Apr 17, 9:20 PM CDT | Tornado Warning | MOB | Mobile, Washington | 22 min |
| Apr 17, 9:51 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Apr 17, 9:56 PM CDT | Special Marine Warning | MOB | 94 min | |
| Apr 17, 9:56 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 49 min |
| Apr 17, 10:11 PM CDT | Areal Flood Advisory | MOB | Washington | 3 hr |
| Apr 17, 10:15 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 45 min |
| Apr 17, 10:34 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 56 min |
| Apr 17, 10:38 PM CDT | Tornado Warning | MOB | Baldwin | 52 min |
| Apr 17, 10:40 PM CDT | Tornado Warning | MOB | Baldwin | 50 min |
| Apr 17, 11:05 PM CDT | Areal Flood Advisory | MOB | Baldwin | 4 hr |
| Apr 17, 11:06 PM CDT | Special Marine Warning | MOB | 114 min | |
| Apr 17, 11:37 PM CDT | Special Weather Statement | MOB | Covington | 53 min |
| Apr 18, 12:08 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 18, 12:53 AM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 18, 2:24 AM CDT | Special Marine Warning | MOB | 96 min | |
| Apr 18, 2:35 AM CDT | Small Craft Advisory | MOB | 34 hr | |
| Apr 18, 8:36 AM CDT | River Flood Warning | MOB | Escambia | 24 hr |
| Apr 18, 8:38 AM CDT | River Flood Warning | MOB | Covington, Escambia | 25 hr |
| Apr 17, 9:26 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 49 min |
| Apr 17, 11:04 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 41 min |
| Apr 17, 11:27 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 63 min |
| Apr 17, 7:38 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 52 min |
| Apr 17, 8:13 PM CDT | Tornado Warning | MOB | Perry | 32 min |
| Apr 17, 8:25 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Stone, Wayne | 50 min |
| Apr 17, 8:57 PM CDT | Tornado Warning | MOB | Greene, Perry | 33 min |
| Apr 17, 9:03 PM CDT | Tornado Warning | MOB | Greene | 27 min |
| Apr 17, 9:08 PM CDT | Flash Flood Warning | MOB | Greene, Perry, Wayne | 6 hr |
| Apr 17, 9:17 PM CDT | Severe Thunderstorm Warning | MOB | George, Stone | 28 min |
| Apr 18, 8:46 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 6 days |
| Apr 18, 8:49 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 6 days |
Nearby
Special Weather Statements in Mississippi, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.